Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 30, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 5, 2014, 3:46 AM EDT. It took effect at Jul 5, 2014, 2:00 PM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2014, 3:46 AM EDT (07:46 UTC)
- In effect from
- Jul 5, 2014, 2:00 PM EDT
- Expired
- Jul 6, 2014, 10:45 PM EDT
- In force
- 33 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
257 WHUS73 KAPX 050746 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 346 AM EDT SAT JUL 5 2014 LMZ323-342-344>346-051600- /O.NEW.KAPX.SC.Y.0030.140705T1800Z-140707T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 346 AM EDT SAT JUL 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
6 follow-up statements
676 WHUS73 KAPX 051457 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1057 AM EDT SAT JUL 5 2014 LMZ341-052300- /O.EXA.KAPX.SC.Y.0030.140705T1800Z-140707T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1057 AM EDT SAT JUL 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-052300- /O.CON.KAPX.SC.Y.0030.140705T1800Z-140707T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1057 AM EDT SAT JUL 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
998 WHUS73 KAPX 052025 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 425 PM EDT SAT JUL 5 2014 LMZ323-341-342-344>346-060430- /O.CON.KAPX.SC.Y.0030.000000T0000Z-140707T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 425 PM EDT SAT JUL 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
634 WHUS73 KAPX 060753 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 353 AM EDT SUN JUL 6 2014 LMZ323-341-342-344>346-061600- /O.CON.KAPX.SC.Y.0030.000000T0000Z-140707T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 353 AM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
138 WHUS73 KAPX 061521 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1121 AM EDT SUN JUL 6 2014 LMZ323-061630- /O.CAN.KAPX.SC.Y.0030.000000T0000Z-140707T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1121 AM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ341-342-344>346-062330- /O.CON.KAPX.SC.Y.0030.000000T0000Z-140707T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1121 AM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
144 WHUS73 KAPX 062011 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 411 PM EDT SUN JUL 6 2014 LMZ341-342-344-062115- /O.CAN.KAPX.SC.Y.0030.000000T0000Z-140707T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 411 PM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ345-346-070415- /O.CON.KAPX.SC.Y.0030.000000T0000Z-140707T1200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 411 PM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
828 WHUS73 KAPX 070245 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1045 PM EDT SUN JUL 6 2014 LMZ345-346-070345- /O.CAN.KAPX.SC.Y.0030.000000T0000Z-140707T1200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1045 PM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 5, 3:45 AM EDT, 1 minute earlier.
Area forecast discussion, Jul 5, 3:45 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
345 AM EDT SAT JUL 5 2014
.SYNOPSIS...
ISSUED AT 344 AM EDT SAT JUL 5 2014
HIGH PRESSURE WILL DRIFT INTO THE MID ATLANTIC STATES THROUGH THE
WEEKEND...AS A COLD FRONT MAKES EASTWARD PROGRESS INTO THE WESTERN
GREAT LAKES. AHEAD OF THIS FEATURE...HEAT AND HUMIDITY WILL INCREASE
THROUGH SUNDAY...AS WILL CHANCES FOR SHOWERS AND THUNDERSTORMS...
PARTICULARLY INTO SUNDAY EVENING. SOMEWHAT COOLER AND LESS HUMID
CONDITIONS WILL MAKE A RETURN INTO MUCH OF NEXT WEEK...COMPLETE WITH
A FEW MORE CHANCES FOR SHOWERS THROUGH WEDNESDAY.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 344 AM EDT SAT JUL 5 2014
...ANOTHER TYPICAL SUMMER DAY....
IMPACTS: MINIMAL. THUNDER CHANCES TONIGHT/LIGHTNING.
CURRENT WEATHER AND SYNOPTIC PATTERN:
NRN MICHIGAN IS RIGHT SMACK DAB IN THE MIDDLE OF SOME OF THE MOST
STABLE AND DRIEST AIR AROUND. LOW LEVEL HIGH PRESSURE IS PRETTY MUCH
OVERHEAD PER AREA VAD WIND PROFILES. SKIES WERE CLEAR WITH ONLY SOME
HINTS OF HIGH LEVEL CIRRUS ON IT'S WAY FROM THE UPPER MIDWEST. THIS
ALSO WHERE THE WEATHER IS OCCURRING TOO. BROAD UPPER LEVEL RIDGING
ENGULFS THE MIDDLE OF THE COUNTRY WITH THE RING OF FIRE ARCING FROM
MONTANA TO WESTERN LAKE SUPERIOR. A WARM FRONT MARCHING INTO THE
DAKOTAS MARKS THE LEADING EDGE OF A STEEP MID LEVEL LAPSE RATE
PLUME...ENHANCED BY A WEAKISH MID LEVEL SHORTWAVE...AND ADVECTION OF
DEEPER MOISTURE/PWAT GRADIENT/INCREASING THETA-E. THE MOISTURE IS
FED BY A SW ORIENTED H8 LLJ. THIS HAS RESULTED IN ELEVATED SHOWERS
AND SOME STORMS INTO THE ARROWHEAD AND WESTERN LAKE SUPERIOR. THESE
STORMS WERE HOWEVER...OUTRUNNING THE BETTER INSTABILITY BACK TO THE
WEST.
SYNOPTIC PATTERN/WEATHER EVOLUTION:
AS ONE WOULD EXPECT IN CONVECTION...THERE ARE DISCREPANCIES IN THE
DATA REVOLVING AROUND THOSE SMALLER DETAIL/MESOSCALE ENTITIES THAT
CAN DRIVE CONVECTION. THAT SAID...THE WARM FRONT LIFTS THROUGH THE
UPPER MIDWEST AND INTO WISCONSIN AND WESTERN LAKE SUPERIOR. THE WEAK
SHORTWAVE ENERGY DOES WORK INTO NRN MICHIGAN LATE THIS AFTERNOON AND
EVENING...BUT WILL DAMPEN OUT IN TIME. MOISTURE DOES START TO ADVECT
INTO THE AREA...SFC BASED RH MIXING OUT TO SOME DEGREE (INTO THE
MID/UPPER 40S SFC TD)....BUT H8 MOISTURE...COMBINED WITH AN OVERALL
SLIGHT COOLING ALOFT SCENARIO...DOES LEAD TO STEEPER LAPSE RATES
ALOFT (HINTED AT 6-6.5C/KM OVERNIGHT). ALTHOUGH NOT EYE-OPENING FROM
A CONVECTIVE STANDPOINT...THREATS FRO ELEVATED SHOWERS AND STORMS IS
INCREASING...AND SEEING WHATS GOING ON UPSTREAM IN A VERY MINIMAL
MUCAPE SCENARIO ACROSS THE ARROWHEAD (BAND OF ELEVATED SHOWERS AND
SOME STORMS)...I WOULD BE WRONG TO NOT AT LEAST HAVE A CHANCE FOR
SHOWERS AND STORMS ARRIVING PRIMARILY OVERNIGHT. THIS IS WHAT THE
ONGOING FORECAST SUGGESTS AND SEE LITTLE REASON TO ALTER THAT RIGHT
NOW. AS A MATTER OF FACT...DATA SUGGEST THAT WE WILL HAVE
CONSIDERABLE MORE MUCAPE AVAILABLE...ON THE ORDER OF SEVERAL HUNDRED
JOULES/KG.
SO...MAYBE A TOUCH MORE AFTERNOON CUMULUS IN SLIGHTLY MORE MOIST SW
FLOW...AND SOME HIGHER CLOUD...BUT A TYPICAL SUMMER DAY. TEMPS NEAR
NORMAL IN THE MIDDLE 70S TO AROUND 80. THE THREAT OF A SHOWERS/OR
POTENTIAL STORM INCREASING THROUGH THE NIGHT...PRIMARILY FOR EASTERN
UPPER AND NW LOWER NEAREST BEST MOISTURE AND INSTABILITY GRADIENT.
MILDER LOWS TONIGHT IN THE UPPER 50S TO LOWER 60S.
&&
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 344 AM EDT SAT JUL 5 2014
...SEASONABLE WEATHER CONTINUES WITH A FEW RAIN CHANCES...
HIGH IMPACT WEATHER POTENTIAL: CHANCES FOR THUNDERSTORMS SUNDAY INTO
SUNDAY NIGHT...WITH A LOW END CHANCE SOME COULD BE SEVERE. SOME
SNEAKY LOWER STRATUS IS ALSO POSSIBLE DURING AT LEAST PART OF THE
DAY SUNDAY.
PATTERN SUMMARY: UPPER TROUGHING FROM OUR RECENT PAST HAS NOW MET UP
WITH "ARTHUR" AND IS DEPARTING EAST...ALLOWING FOR A FLATTER WEST TO
NORTHWEST FLOW REGIME INTO THE GREAT LAKES THROUGH SUNDAY. THAT
SETUP WILL TEND TO FAVOR SEVERAL EMBEDDED WEAKER SHORTWAVES
APPROACHING THE AREA...WITH THE MAIN ONE OF INTEREST EXPECTED TO
CROSS THE UPPER MIDWEST LATER SUNDAY...EVENTUALLY DRIVING A COLD
FRONT THROUGH NORTHERN MICHIGAN SOMETIME LATER SUNDAY NIGHT. IN THE
WAKE OF THAT FEATURE...THERE CONTINUE TO BE STRONG HINTS THAT YET
ANOTHER UPPER WAVE WILL AMPLIFY MORE MARKEDLY THROUGH THE REGION
EARLY NEXT WEEK...BRINGING ONE MORE BRIEF INTERLUDE OF COOLER AIR
ALOFT BY TUESDAY. SOME DEGREE OF THERMAL TROUGHING LOOKS TO HANG
BACK INTO MIDWEEK...ALL AS LOW LEVEL RIDGING GRADUALLY WORKS FROM
THE NORTHERN PLAINS THROUGH THE MID ATLANTIC STATES BY NEXT FRIDAY.
NOW FOR THE DETAILS...
SUNDAY-SUNDAY NIGHT: LOOKING TO BE THE PERIOD OF MOST INTEREST FROM
A WEATHER PERSPECTIVE. SHOULD SEE QUITE THE NICE AXIS OF MOISTURE
POKING NORTHWARD WITH TIME ON SUNDAY...AS DEEP LAYER RETURN FLOW
STRENGTHENS IN ADVANCE OF A COLD FRONT WORKING THROUGH THE WESTERN
LAKES. THERE REMAINS SOME DISCREPANCY AMONG GUIDANCE REGARDING THE
STRENGTH/DEGREE OF AMPLIFICATION OF THE DRIVING UPPER WAVE...WITH
MANY MEMBERS BACKING OFF ITS INTENSITY THE PAST 12-24 HOURS. THIS
SUGGESTS THE POTENTIAL FOR LESS OF A WINDY DAY TO WRAP UP THE
WEEKEND...BUT SHOULD NONETHELESS BE AT LEAST SOMEWHAT BREEZY AS WE
MIX UP TOWARD 800MB AND TAP INTO AT LEAST 25 KNOTS OF FLOW. FROM A
CLOUD PERSPECTIVE...AM STARTING TO GET A LITTLE WORRIED THERE COULD
BE SOME SNEAKY/PESKY STRATUS ISSUES AS BOUNDARY LAYER DEW POINTS
QUICKLY RISE THROUGH THE 60S TO POTENTIALLY EVEN NEAR 70 DEGREES. AT
THE MOMENT...THE BEST NOCTURNAL MOISTURE RETURN LOOKS TO REMAIN
UPSTREAM OF US...BUT SOMETHING TO WATCH AS IT MAY HAVE A SIGNIFICANT
BEARING ON JUST HOW WARM WE CAN GET SUNDAY AFTERNOON.
SPEAKING OF WHICH...STILL NOT GETTING ANY GOOD READ ON CONVECTIVE
POTENTIAL THROUGH THE DAY SUNDAY AS WE REMAIN QUITE CAPPED UP AROUND
800MB WITH THE INTRODUCTION OF A FAIRLY WELL-PRONOUNCED ELEVATED
MIXED LAYER MIGRATING EASTWARD THROUGH THE WESTERN LAKES. COULD JUST
END UP BEING ONE OF THOSE DAYS WHERE WE DEAL WITH QUITE A BIT OF CU
STUCK UNDER THAT INVERSION BUT NO REAL PRECIP THREAT THROUGH MUCH OF
THE DAY. THAT SHOULD ALL CHANGE INTO THE EVENING/OVERNIGHT HOURS AS
THE COLD FRONT INCHES CLOSER...WITH AT LEAST SOME WEAK UPPER SUPPORT
AND FRONTAL CONVERGENCE OFFERING A CHANCE TO BREAK THE CAP. CONTINUE
TO FAVOR A LIKELY POP MENTION AS RAIN CHANCES SHOULD BE DECENT...BUT
JUST NOT SO SURE ABOUT ANY SEVERE WEATHER THREAT...ESPECIALLY AS
COMPARED TO JUST 24 HOURS AGO. CERTAINLY THE WIND FIELDS WILL BE
STRONG ENOUGH TO YIELD EFFECTIVE SHEAR VALUES IN EXCESS OF 35
KNOTS...BUT AS IS OFTEN THE CASE UP HERE (WAY TOO MANY TIMES
ACTUALLY)...INSTABILITY MAY BE LACKING AS THE BEST MOISTURE POOLS
ACROSS WISCONSIN AND INTO SOUTHERN MICHIGAN. UNIDIRECTIONAL WIND
FIELDS MAY FAVOR A LINEAR CONVECTIVE STRUCTURE RUNNING BY TO OUR
SOUTH WHILE WE DEAL WITH MORE "GARDEN VARIETY" CONVECTION WITH THE
ACTUAL FRONTAL PASSAGE. STILL ONE TO WATCH OF COURSE...BUT
CONFIDENCE IN ANY WIDESPREAD SEVERE CONVECTION IS VERY LOW AT THE
MOMENT. SHOULD AT LEAST BE A VERY MILD EVENING/FIRST HALF OF THE
NIGHT AHEAD OF THE FRONT...WITH MANY SPOTS LIKELY STUCK WELL INTO
THE 70S OR EVEN LOWER 80S THROUGH 06Z.
MONDAY-TUESDAY: SURFACE COLD FRONT SHOULD BE CLEARING THE EASTERN
CWA BY MONDAY MORNING...WITH A BRIEF SHOT OF SUBSIDENCE/DRYING IN
ITS WAKE. HOWEVER...WHILE THE INCOMING AIRMASS WILL CERTAINLY BE
DRIER...IT APPEARS WE MAY HANG ONTO DEW POINTS WELL INTO THE LOWER
60S ACROSS NORTHEAST LOWER THROUGH MUCH OF THE DAY...PERHAPS
SUPPORTING A RENEWED DIURNAL SHOWER THREAT INTO EARLY AFTERNOON.
ELSEWHERE...LAKE SHADOWING IN A STRONGER NORTHWEST FLOW SETUP SHOULD
PRECLUDE ANY REAL PRECIP CHANCE...THOUGH MAY HAVE TO DEAL WITH
ANOTHER PERIOD OF SNEAKY STRATUS AS A QUICK SHOT OF MUCH COOLER
SUB-900MB AIR SLIPS IN BENEATH LINGERING WARMTH/MOISTURE
ALOFT...PARTICULARLY NORTHERN AREAS.
MONDAY NIGHT SHOULD BE DRY...BUT HONESTLY THIS IS THE TYPE OF
PATTERN THAT IS FRUSTRATING AS THERE IS STRONG DISAGREEMENT ON THE
TIMING OF ADDITIONAL UPPER WAVES THAT MAY OR MAY NOT APPROACH THE
AREA. THE GFS REMAINS THE MOST INSISTENT ON THIS IDEA...BLOSSOMING
PRECIP UPSTREAM MONDAY AFTERNOON AND CARRYING ITS REMNANTS THROUGH
THE AREA MONDAY NIGHT. NOT MUCH OTHER SUPPORT FOR THAT NOTION RIGHT
NOW AND WILL REMAIN DRY. TUESDAY AFTERNOON WILL LIKELY SEE AT LEAST
A FEW MORE SHOWERS FIRING ACROSS NORTHWEST LOWER AND PERHAPS
INTERIOR EASTERN UPPER AS A STRONGER UPPER WAVE AMPLIFIES THROUGH
THE REGION...THOUGH OF COURSE THIS IS WHERE THE GFS ALSO DISAGREES
AS IT DRIES OUT THE BOUNDARY LAYER MOISTURE RAPIDLY. ALL IN ALL...A
LOWER CONFIDENCE FORECAST WITH REGARD TO THE TEMPORAL/SPATIAL
DETAILS...BUT THERE WILL IN ALL LIKELIHOOD BE AT LEAST A SMATTERING
OF SHOWERS AROUND BOTH DAYS TO START THE WORK WEEK.
TUESDAY NIGHT-FRIDAY: STRONGER THERMAL TROUGHING BRIEFLY RETURNS
INTO WEDNESDAY...WITH PROBABLY A FEW MORE SHOWERS POPPING WITH AN
ENHANCED DIURNAL COMPONENT BENEATH THE COOLER AIR...PARTICULARLY THE
FAVORED REGIMES OF NORTHEAST LOWER. AFTER THAT...THINGS FINALLY LOOK
TO SETTLE DOWN INTO LATE WEEK...AS THE FLOW ALOFT FLATTENS OUT AND
LOW LEVEL RIDGING BUILDS BACK THROUGH THE REGION. TEMPS LOOK QUITE
SEASONABLE EACH DAY...WITH READINGS MAINLY IN THE 70S FOR HIGHS.
CERTAINLY NO BIG SIGNS OF ANY EXTENDED WARMUPS ANY TIME SOON.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 108 AM EDT SAT JUL 5 2014
SUMMARY: SOUTHWEST FLOW WILL DEVELOP ACROSS THE REGION BETWEEN HIGH
PRESSURE SETTLING INTO THE MID ATLANTIC REGION AND A COLD FRONT
APPROACHING FROM THE NORTHERN PLAINS.
RESTRICTIONS: VFR CONDITIONS EXPECTED THROUGH THE COMING TAF
PERIOD. SCATTERED HIGH CLOUDS THROUGH DAYBREAK WILL BE JOINED BY
POP UP CUMULUS FOR THE DAY ON SATURDAY NEAR 5KFT. THIS LOWER CLOUD
IS EXPECTED TO THICKEN INTO A VFR CEILING SATURDAY NIGHT.
WINDS: WINDS WILL BECOME LIGHT SOUTHWESTERLY /5KTS/ TOWARDS
DAYBREAK AND THEN INCREASE TO 12G20KTS FOR THE DAY ON SATURDAY
BEFORE DIMINISHING TO AROUND 5KTS FROM THE SOUTHWEST SATURDAY
EVENING.
LLWS: SOUTHWESTERLY WINDS WILL STRENGTHEN SATURDAY EVENING TO
25-30KTS NEAR THE 1KFT LEVEL PROMPTING THE INCLUSION OF LLWS IN THIS
TAF PACKAGE.
THUNDER: NO THREAT THIS CYCLE.
&&
.MARINE...
ISSUED AT 344 AM EDT SAT JUL 5 2014
HIGH PRESSURE OVER THE GREAT LAKES WILL START TO MOVE EAST TODAY AND
ALLOW FOR AN INCREASING SW WIND. AM EXPECTING SOME GUSTINESS TO
DEVELOP ACROSS MAINLY LAKE MICHIGAN TODAY...AND MORE SO SUNDAY. THE
VERY STABLE CONDITIONS OVER THE LAKES WILL LIKELY KEEP WINDS UNDER
ADVISORY LEVELS FOR MOST AREAS...THOUGH LOCALIZED ADVISORY LEVEL
GUSTS MAY OCCUR DUE TO COASTAL CONVERGENCE ACROSS LAKE MICHIGAN. THE
NEXT SHOT OF SHOWERS AND POTENTIAL STORMS ARRIVES TONIGHT...BUT BEST
SHOT WILL BE SUNDAY NIGHT INTO MONDAY...AS LOW PRESSURE AND A COLD
FRONT PUSH THROUGH THE REGION. A WIND SHIFT FROM SW TO WEST WILL
OCCUR EARLY MONDAY MORNING.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 AM EDT MONDAY
FOR LMZ323-342-344>346.
LS...NONE.
&&
SYNOPSIS...LAWRENCE
SHORT TERM...SMD
LONG TERM...LAWRENCE
AVIATION...ARNOTT
MARINE...SMDHazardous weather outlook, Jul 4, 4:50 PM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 450 PM EDT FRI JUL 4 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 060000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 450 PM EDT FRI JUL 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. THERE ARE ALSO SMALL CHANCES FOR THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. AJS
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.